Ask an expert
Question

17 Jan 2003

Hair Loss as a result of antibiotics?
Hi Doc,

I am asking on behalf of my mom. She would like to know if antibiotics can result in hair loss. She has coloured her shoulder-length hair for ages now (but we dont think that has anything to do with it) and only recently noticed the large amounts of hair comming out (like handful each day). We think it may be because of the two sets of antibiotics she took for flu (which she finnished a week ago) Please let us know if antibiotics are the cause. Thanks for your time.





Answer 339 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

CR, I doubt that it’s due to the antibiotics. There is a bigger chance that it was due to the disease that necessitated the use of the antibiotics than the antibiotics themselves. I wrote something on hair loss a while ago and if you’re interested in a copy you can mail me at netdoc@mweb.co.za. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9323 votes
No
67% - 18743 votes
Vote